MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE - MINI

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE - MINI
Model Number 00711178
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris became aware of this event on december 18, 2023 through our periodic review of the maude database.Upon review of the maude report there was no customer contact information.Without customer contact information additional information could not be obtained and the device could not be requested for return.Without the return of the complaint device, the exact cause of the reported issue cannot be determined.The instructions for use states, "read the entire instructions for use and familiarize yourself with the device.Open the package and remove the device.Remove the protector from the device's distal end and uncoil the entire device.Visually inspect the device for damage.Drape the catheter in a "u" shaped configuration.Actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist.Do not use excessive force on the handle and do not coil the catheter outside of the endoscope.Excessive force or coiling may damage the device or damage the endoscope and may result in accidental injury to the patient or clinician.The following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force.Attempting to pass or open the device in an extremely articulated endoscope.Attempting to actuate the device in an extremely coiled position.Actuating the device when the handle is at an acute angle in relation to the sheath." the complaint log was reviewed, and this is the only reported complaint for this lot of products.This is considered an isolated event.A follow-up mdr will be submitted should additional information become available.No additional issues have been reported.
 
Event or Problem Description
The user facility reported via user facility maude report that during a patient procedure their raptor grasping device mini would not open at the jaw while being placed through the patient's airway to move a stent.The user tried to open the device outside of the patient but was unsuccessful.No report of injury.

Brand Name
RAPTOR GRASPING DEVICE - MINI
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key18531472
Report Number1528319-2024-00005
Device Sequence Number6545050
Product Code OCZ
UDI-Device Identifier00724995183660
UDI-Public00724995183660
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711178
Device Catalogue Number00711178
Device Lot Number5791763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Initial Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown